MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 0 S/A CT-1; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 0 S/A CT-1; SUTURE, NONABSORBABLE, SILK
Model Number 424H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the surgeon stated that suture was ¿fraying and leaving debris¿.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number plh147 and no non-conformances related to the reported complaint condition were identified.(b)(4) investigation summary: an opened box with twenty-nine packets of product code 424 were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to fraying, damaged or breakage suture and no defects were observed during evaluation.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional information was requested and the following was obtained: what is the procedure date and event month? (b)(6) 2021.Did the surgery was completed successfully? yes.What was used to complete the procedure? unknown.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The event day (b)(6) and the year (2021) were reported initially.No month was initially reported.The additional information provided procedure/event date of (b)(6) 2021, which is after the file alert date of (b)(6) 2021.What is the correct procedure date/event date? note: event reported 2210968-2021-09470.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/5/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what is the correct procedure date/event date? (b)(6) 2021.

Brand Name
SILK BLK 30IN 0 S/A CT-1
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON, INC. SAN LORENZO
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12606263
Report Number2210968-2021-09471
Device Sequence Number14458924
Product Code GAP
UDI-Device Identifier10705031005327
UDI-Public10705031005327
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number424H
Device Catalogue Number424H
Device Lot NumberPLH147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown